MAUDE Adverse Event Report: US SURGICAL PUERTO RICO THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO THORACOPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 179303
Medical Device Problem Codes Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a thoraco lobectomy on a robot assisted thoracic surgery, when they inserted the reload into the port at the second firing, the cover got damaged in a ring shape and slipped off and was found to be hollowed out in donut-shape.The firing was performed without noticing the issue.The tissue was found clamped by the tip, and staple was also placed on the damage part, but there was no staple placed on the tissue, so the product was able to be collected without problems with forceps.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d10, g4, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted sharp damage on the trocar seal.It was reported that the seal disengaged from the port and there was damage to a seal in the device.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when device is mishandled during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a thoraco lobectomy on a robot assisted thoracic surgery, when the surgeon inserted the reload into the port at the second firing, the cover got damaged in a ring shape and slipped off and was found to be hollowed out in donut-shape.The firing was performed without noticing the issue.The tissue was found clamped by the tip, and staple was also placed on the ring shape cover that disengaged from the port, but there was no staple placed on the tissue, so the product was able to be collected without problems with forceps.There was no patient injury.

Brand Name
THORACOPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key10244671
Report Number2647580-2020-02079
Device Sequence Number16292196
Product Code GCJ
UDI-Device Identifier20884521081182
UDI-Public20884521081182
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179303
Device Catalogue Number179303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1